CSN Login
Members Online: 8

NOW what?

Angela_K
Posts: 374
Joined: Jan 2011

Good grief, Charlie Brown, I make a lousy cancer survivor! :P

I am now having mild burning sensations on my palms, especially when submerged in warm water. An excuse not to do dishes. Or take baths. :) Is this a side effect of treatment or something else?

Also, a mild 'discomfort' in my left lower ab area. Mildly painful/sore to the touch.

Of course, I will talk to my docs about it next week. But thought some feedback from you guys would be helpful.

Thank you all.

Also, just wanted to share I landed my dream job. Executive Director of our local Blues Society. By far the coolest job in town!

mp327's picture
mp327
Posts: 2894
Joined: Jan 2010

You are NOT a lousy cancer survivor! lol! I think you are just like the rest of us who have been through this--each little ache and pain always makes us a little nervous. I can't answer about the burning sensation on your palms, but obviously it sounds like it's something neurological in nature. It would make more sense if it was in your lower extremities, since your hips and femurs took the radiation. As for the discomfort in your left lower abdomen, is this a pulling-type sensation? I dealt with that for several months after my treatment ended and it was determined to be fibrosis (the formation of scar tissue). Now at 3+ years out, I don't have that anymore. I'm glad you will be seeing your docs next week and I hope you can get some answers to your questions.

Congratulations on the job! That sounds like so much fun! I know you'll be great at it!

If you ever want to talk again, you know where to find me! Have a great weekend!

Phoebesnow
Posts: 447
Joined: Apr 2011

Congratulations on the job!

I have the hand thing too. It just started a few days ago. They are cracking and drying also. My nails are also messed up, turned black after chemo, now just a mess. Our treatment dates are close. 11/1/10-12/8/10. I have been using triple antibiotic cream on my hands with some relief. The burning can get crazy in the shower. It has happened to my skin a lot lately an overall burning, electrical charge like feeling. I have taken Benadryl for that.

Also have that period like pain in my left side.

U r not alone

Ps. I have creepy crawly tingles on my scalp also. Anyone else? Drives me crazy!

z's picture
z
Posts: 1250
Joined: May 2009

First, I really like your profile picture, and congratulations on your dream job.

Now, the sensation in your palms I don't know, I do know colon cancer survivors get numb hands and feet from their chemo. I wonder too if you use the computer a lot like carpel tunnel?

As for the tenderness in your ab to touch, I had an infection in the colon from the chemo which my oncologist said is very common, and I was given a horse pill antibiotic which the side effects were worse than the chemo. If that's what you have and they give you an antibiotic then you need to take the probiotics (sp) that are found in yogurt to off set the effects of the antibiotic. The antibiotic takes the good and bad bacteria out of your colon and that's what makes you feel so bad, so you must replace the good.

I hope you will get all your answers when you go to the dr. I wish you well. Lori.

BeaRose's picture
BeaRose
Posts: 45
Joined: Jul 2011

I have the numbness in my hands. Sometimes it is even bad enough to wake me up at night.

pjs62
Posts: 95
Joined: Sep 2011

Good morning Angela!! What amazing news....to land your dream job!! Something so positive & rewarding to look forward to!! :)

As for the 'discomfort'...as the others said it may be from the radiation our bodies have had to endure. I still have 'tummy troubles' like cramping, pulling, burning. Right now I've added inner thigh pain (which hubby says coz I'm walking funny coz of recent surgery!).
BTW....you're by far not a 'lousy cancer survivor'. We've all been thru so much & have our own way to 'deal & heal'. Blessings & hugs my friend!

Angela_K
Posts: 374
Joined: Jan 2011

Thank you, thank you for your feedback. I have an appt with my ob/gyn on Monday . . .but my tenderness in my abdomen is gone as is the palm burning sensation. Just a lingering slight pain on my tailbone remains which is concerning but something that I can deal with for another few weeks before check ups with oncs.

My ob/gyn worked me into his packed holiday schedule so I'm keeping the appt. I need my annual pap anyway.

Everything had been going soooo good until the last few weeks. I was reminded that my fear lies so close to the surface and that 'letting go and letting God' remains a continuous, conscious practice.

mp327's picture
mp327
Posts: 2894
Joined: Jan 2010

I'm so glad you are feeling better and some of your worries have lifted. After what this treatment puts us through, we are much more in tune with our bodies and every ache and pain. Before cancer, I would just "walk off" anything and everything--now, not so much. I'm glad you are getting checked out in the near future and I hope your mind will be completely at ease afterwards. Good luck with the gyno appt.

Happy Holidays to you and yours!

RoseC's picture
RoseC
Posts: 503
Joined: Jun 2011

I often have tenderness near my abdomen Angela. Sometimes both sides, but mostly on the left side or middle. It's never turned out to be anything - I hope the same is true for yours. If anything, it's usually related to bowel problems, either constipation (or the 'other' one which I can't spell).

"Everything had been going soooo good until the last few weeks. I was reminded that my fear lies so close to the surface and that 'letting go and letting God' remains a continuous, conscious practice."

Your sentiments ring so clear. The fear, and the 'letting go and letting God'. I find that when things are going well, I talk to God a lot. When troubles pop up, I tend to revert to the worry and daily 'trying-to-do-it-myself' regimen. Thank you for the reminder of the continuous, conscious practice that is so needed.

Rose

lizdeli's picture
lizdeli
Posts: 521
Joined: Jul 2009

Hi Angela
I remember after treatment I went through this phase where I had pains in different spots in my abdomen. They almost felt like black and blues. Of course I was convinced it was the evil "C" returning. It lasted about a month. Then one day woke up and it went away. CT scans didn't show anything. I just think it was all the chemo and radiation doing weird things to my body.

Liz

duckyann
Posts: 162
Joined: Jun 2009

Hi Angela,

I am 30 months post treatment and I still have pain in my left side. I also still get cramping and abdominal pains and yes it scares me! I talked to my colorectal doctor in December and asked him why this is happening and why it took a little over 2 years for me to start bleeding like I did pre-cancer. He told me that it is caused from the radiation and it is called "radiation fibrosis". It is very frustrating because I can never tell what is going on the symptoms are very much alike from the cancer and the side effects of radiation. It did relieve me however after he explained what happens to our bodies after radiation. He always tells me "Radiation is the gift that keeps on giving".

Nancy

sandysp's picture
sandysp
Posts: 782
Joined: May 2011

Love your new picture!
I am so happy about your new job.
Good stress is still stress. I wonder if it hasn't contributed to your symptoms.
Take it as easy as you can. You are in my thoughts and prayers.
Fondly,
Sandy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network